Alert archive / Colorado / Red Flag Warnings in 2016
Red Flag Warning 13, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Jul 10, 2016, 7:53 PM MDT for 4 counties in Colorado. It took effect at Jul 11, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2016, 7:53 PM MDT (01:53 UTC)
- In effect from
- Jul 11, 2016, 12:00 PM MDT
- Expired
- Jul 11, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, La Plata County, CO, Montezuma County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 163 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 4589 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830 WWUS85 KGJT 110153 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 753 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS BELOW 8500 FEET FOR COLORADO FIRE ZONES 203 AND 205...FOR COLORADO FIRE ZONES 200... 202...207...290...291...292...293 AND 295...AND BELOW 7000 FEET FOR UTAH FIRE ZONES 486...487...490 AND 491... ...THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS... LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE ZONE 207... COZ200-110600- /O.CAN.KGJT.FW.A.0012.160711T1800Z-160712T0200Z/ /O.EXT.KGJT.FW.W.0012.000000T0000Z-160711T0600Z/ LITTLE SNAKE FORECAST AREA- 753 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 200... ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 200... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA. * WIND...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * HUMIDITY...7 TO 12 PERCENT. * IMPACTS...HOT...DRY...AND BREEZY CONDITIONS MAY CAUSE EXISTING OR NEW FIRES TO GROW RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ207-111000- /O.UPG.KGJT.FW.A.0012.160711T1800Z-160712T0200Z/ /O.NEW.KGJT.FW.W.0013.160711T1800Z-160712T0200Z/ /O.EXT.KGJT.FW.W.0012.000000T0000Z-160711T0600Z/ SOUTHWEST COLORADO LOWER FORECAST AREA- 753 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207... ...RED FLAG WARNING ALSO IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 8 PM MDT MONDAY. A RED FLAG WARNING ALSO CONTINUES UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 SOUTHWEST COLORADO LOWER FORECAST AREA. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...8 TO 13 PERCENT. * IMPACTS...HOT...DRY...AND BREEZY CONDITIONS MAY CAUSE EXISTING OR NEW FIRES TO GROW RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ202-290-292-110600- /O.EXT.KGJT.FW.W.0012.000000T0000Z-160711T0600Z/ WHITE RIVER FORECAST AREA-PARADOX VALLEY FORECAST AREA- NORTH FORK FORECAST AREA- 753 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 202...290 AND 292... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA AND FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...7 TO 12 PERCENT. * IMPACTS...HOT...DRY...AND WINDY CONDITIONS MAY CAUSE EXISTING OR NEW FIRES TO GROW RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ486-487-490-491-110600- /O.EXT.KGJT.FW.W.0012.000000T0000Z-160711T0600Z/ EASTERN UINTA BASIN-BOOK CLIFFS-COLORADO RIVER BASIN- SOUTHEAST UTAH- 753 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 486...487...490 AND 491 BELOW 7000 FEET... * AFFECTED AREA...IN UTAH...FIRE WEATHER ZONE 486 EASTERN UINTA BASIN...FIRE WEATHER ZONE 487 BOOK CLIFFS...FIRE WEATHER ZONE 490 COLORADO RIVER BASIN AND FIRE WEATHER ZONE 491 SOUTHEAST UTAH BELOW 7000 FEET. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...6 TO 11 PERCENT. * IMPACTS...HOT...DRY...AND WINDY CONDITIONS MAY CAUSE EXISTING OR NEW FIRES TO GROW RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ203-205-110600- /O.EXT.KGJT.FW.W.0012.000000T0000Z-160711T0600Z/ LOWER COLORADO RIVER-COLORADO RIVER HEADWATERS- 753 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 203 AND 205 BELOW 8500 FEET... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 203 LOWER COLORADO RIVER AND FIRE WEATHER ZONE 205 COLORADO RIVER HEADWATERS BELOW 8500 FEET. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * HUMIDITY...8 TO 13 PERCENT. * IMPACTS...HOT...DRY...AND WINDY CONDITIONS MAY CAUSE EXISTING OR NEW FIRES TO GROW RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
4 follow-up statements
016 WWUS85 KGJT 110558 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1158 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS... LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE ZONE 207... COZ207-111400- /O.EXP.KGJT.FW.W.0012.000000T0000Z-160711T0600Z/ /O.CON.KGJT.FW.W.0013.160711T1800Z-160712T0200Z/ SOUTHWEST COLORADO LOWER FORECAST AREA- 1158 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207... ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT (SUNDAY NIGHT) FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 SOUTHWEST COLORADO LOWER FORECAST AREA. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...HOT...DRY...AND BREEZY CONDITIONS MAY CAUSE EXISTING OR NEW FIRES TO GROW RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ200-202-290-292-110700- /O.EXP.KGJT.FW.W.0012.000000T0000Z-160711T0600Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- 1158 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200... 202...290 AND 292... ALTHOUGH CONDITIONS WILL BE BREEZY OVERNIGHT...WINDS WILL REMAIN BELOW CRITERIA WITH RH RECOVERING SO WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. $$ UTZ486-487-490-491-110700- /O.EXP.KGJT.FW.W.0012.000000T0000Z-160711T0600Z/ EASTERN UINTA BASIN-BOOK CLIFFS-COLORADO RIVER BASIN- SOUTHEAST UTAH- 1158 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 486... 487...490 AND 491 BELOW 7000 FEET... ALTHOUGH CONDITIONS WILL BE BREEZY OVERNIGHT...WINDS WILL REMAIN BELOW CRITERIA WITH RH RECOVERING SO WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. $$ COZ203-205-110700- /O.EXP.KGJT.FW.W.0012.000000T0000Z-160711T0600Z/ LOWER COLORADO RIVER-COLORADO RIVER HEADWATERS- 1158 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 203 AND 205 BELOW 8500 FEET... ALTHOUGH CONDITIONS WILL BE BREEZY OVERNIGHT...WINDS WILL REMAIN BELOW CRITERIA WITH RH RECOVERING SO WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
630 WWUS85 KGJT 110946 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 346 AM MDT MON JUL 11 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR GUSTY WINDS... LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE ZONE 207... COZ207-112100- /O.CON.KGJT.FW.W.0013.160711T1800Z-160712T0200Z/ SOUTHWEST COLORADO LOWER FORECAST AREA- 346 AM MDT MON JUL 11 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 SOUTHWEST COLORADO LOWER FORECAST AREA. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...HOT...DRY...AND BREEZY CONDITIONS MAY CAUSE EXISTING OR NEW FIRES TO GROW RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
799 WWUS85 KGJT 111955 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 155 PM MDT MON JUL 11 2016 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT TODAY FOR GUSTY WINDS... LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE ZONE 207... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE ZONE 200... COZ200-120600- /O.NEW.KGJT.FW.W.0014.160712T1800Z-160713T0300Z/ LITTLE SNAKE FORECAST AREA- 155 PM MDT MON JUL 11 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 200... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...9 TO 14 PERCENT. * IMPACTS...HOT...DRY...AND BREEZY CONDITIONS MAY CAUSE EXISTING OR NEW FIRES TO GROW RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ207-120200- /O.CON.KGJT.FW.W.0013.000000T0000Z-160712T0200Z/ SOUTHWEST COLORADO LOWER FORECAST AREA- 155 PM MDT MON JUL 11 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 SOUTHWEST COLORADO LOWER FORECAST AREA. * WIND...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...9 TO 14 PERCENT. * IMPACTS...HOT...DRY...AND BREEZY CONDITIONS MAY CAUSE EXISTING OR NEW FIRES TO GROW RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
319 WWUS85 KGJT 120158 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 758 PM MDT MON JUL 11 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE ZONE 200... COZ207-120300- /O.EXP.KGJT.FW.W.0013.000000T0000Z-160712T0200Z/ SOUTHWEST COLORADO LOWER FORECAST AREA- 758 PM MDT MON JUL 11 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207... HUMIDITY REMAINS LOW ACROSS THE FIRE ZONE AND WILL BE SLOW TO RECOVER OVERNIGHT. HOWEVER WINDS ARE QUICKLY DROPPING OFF AND THIS HAS ALLOWED THE WARNING TO BE EXPIRED. $$ COZ200-121000- /O.CON.KGJT.FW.W.0014.160712T1800Z-160713T0300Z/ LITTLE SNAKE FORECAST AREA- 758 PM MDT MON JUL 11 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 200... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...9 TO 14 PERCENT. * IMPACTS...HOT...DRY...AND BREEZY CONDITIONS MAY CAUSE EXISTING OR NEW FIRES TO GROW RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Jul 10, 4:31 PM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 10, 4:31 PM MDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
431 PM MDT SUN JUL 10 2016
.UPDATE...
Issued at 429 PM MDT Sun Jul 10 2016
Added UTZ027 to the wind advisory in effect until 8 pm this
evening as wind gusts are already exceeding criteria at Bryson
Canyon with gusts in the low 50s. Canyonlands Airport has had
gusts to 43 mph, just below criteria but winds should increase as
the front gets closer this evening before sunset. All other
highlites remain on track.
&&
.SHORT TERM...(Tonight through Monday Night)
Issued at 200 PM MDT Sun Jul 10 2016
An unseasonably strong Low Pressure system was working through
the Pacific NW today, then through the northern Rockies tonight.
The associated jet and moisture remain north of this forecast
area. Its dry cold front will work through NE Utah before sunset,
to near the I-70 corridor around midnight and into NW New Mexico
by Monday morning. Models are consistent with some Monday cooling
across region, around 15 degrees north, 10 degrees central, 5
degrees south.
Breezy conditions continue on Monday especially north near the
strongest pressure gradient, and south in the vicinity of the cold
front. Due to the dry conditions this keeps fire weather concerns
in the forecast. The slackening of the gradient Monday night will
allow for the coolest morning of the forecast period.
.LONG TERM...(Tuesday through Sunday)
Issued at 200 PM MDT Sun Jul 10 2016
A fast west-to-east flow dominates at least through Thursday with
westerlies streaming along the northern tier of states and a
subtropical ridge elongated along the southern tier. Friday the
pattern begins to amplify with troughing along the West Coast that
slips the subtropical High eastward. This opens the door to
monsoonal moisture intrusion from the south into the weekend.
There is still low confidence on the important details of this
moisture surge.
Near normal temperatures on Tuesday soar to five or more degrees
above normal for Thursday-Friday, then drop to near normal again
over the weekend with clouds and showers.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 200 PM MDT Sun Jul 10 2016
VFR conditions dominate. However gusty winds remain a concern.
Strong pre-frontal southwest winds will continue until around
03z/sunset. The dry cold front will work from NW to SE through the
forecast area tonight. Frontal Passage will be around 03z at KVEL,
07z for KCNY KGJT, 10z for KMTJ KEGE KASE, 12z-14z for KTEX-KDRO.
Expect light to moderate turbulence tonight through Monday as
strong mixing winds continue.
&&
.FIRE WEATHER...
Issued at 200 PM MDT Sun Jul 10 2016
Red Flag Warnings remain in effect until 9 PM as a cold front
works into NE Utah. The front sags through the region tonight,
into NW New Mexico by Monday morning. Though Monday temperatures
will not be as hot, dry and gusty winds may still bring critical
fire weather conditions to NW and SW Colorado, specifically
Colorado Fire zones 200 and the southern portion of zone 207. A
Fire Weather Watch has been issued for these zones.
&&
.GJT Watches/Warnings/Advisories...
CO...Red Flag Warning until 9 PM MDT this evening for COZ200-202-207-
290-292.
Wind Advisory until 8 PM MDT this evening for COZ001-002.
Fire Weather Watch from Monday afternoon through Monday evening
for COZ200-207.
Red Flag Warning until 8 PM MDT this evening for COZ203-205.
UT...Red Flag Warning until 9 PM MDT this evening for UTZ486-487-490-
491.
Wind Advisory until 8 PM MDT this evening for UTZ024-027.
&&
UPDATE...MDA
SHORT TERM...Joe
LONG TERM...Joe
AVIATION...Joe
FIRE WEATHER...JoeHazardous weather outlook, Jul 10, 4:48 PM MDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND JUNCTION CO 448 PM MDT SUN JUL 10 2016 COZ001>014-017>023-UTZ022>025-027>029-112300- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 448 PM MDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...REST OF TODAY AND TONIGHT AN APPROACHING COLD FRONT AND LOW PRESSURE SYSTEM WILL CAUSE WINDS TO INCREASE SUBSTANTIALLY TODAY WITH GUSTS OF 30 MPH BEING COMMON WITH SOME GUSTS POSSIBLY REACHING 50 MPH. WIND ADVISORIES HAVE BEEN ISSUED FOR PORTIONS OF NORTHEAST UTAH...NORTHWEST COLORADO AND EAST CENTRAL UTAH. DRY CONDITIONS WILL REMAIN IN PLACE AND WITH THE STRONG WINDS EXPECTED TODAY...CRITICAL FIRE WEATHER CONDITIONS WILL BE MET SO NUMEROUS RED FLAG WARNINGS HAVE BEEN ISSUED ACROSS UTAH AND COLORADO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME BREEZY WINDS ARE EXPECTED AGAIN MONDAY..MOSTLY UP NORTH...WHILE THE REST OF THE AREA WILL SEE HIGH TEMPERATURES DROP 10 TO 15 DEGREES. THE REST OF THE WEEK WILL SEE PLENTY OF SUNSHINE AS TEMPERATURES SLOWLY WARM UP THROUGH SATURDAY. AN ODD SHOWER OR STORM IS POSSIBLE IN THE AFTERNOON TOWARDS THE END OF THE WEEK OVER HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 10, 5:00 PM MDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
500 PM MDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM NON-TSTM WND GST 15 NW MOAB 38.73N 109.74W
07/10/2016 M47 MPH GRAND UT ASOS
GUST MEASURED AT THE CANYONLANDS AIRPORT.
&&
EVENT NUMBER GJT1600739
DCLocal storm report, Jul 10, 7:41 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
741 PM MDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM NON-TSTM WND GST MOUNT ABRAMS 37.96N 107.65W
07/10/2016 M52 MPH OURAY CO MESONET
&&
EVENT NUMBER GJT1600740
DCThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:55 PM MDT | Red Flag Warning | GJT | Moffat, Rio Blanco | 31 hr |
Nearby
Red Flag Warnings in Colorado, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.